Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Had sleep disorders. Cured by medication but got side effects of it like headache, tension, not getting hungry. Suggest the remedy?

Hi , I am 30 Years old . I had a sleep disorder whenever I go for a sleep it takes around 3 to 4 hrs to get into sleep .
So I went to see a doctor , initially I was feeling very good with the medicines the doctor gave me , after taking the medicine I used to get a good sleep and the sleep quality was very good . But for some reasons I had to leave my hometown where I saw the doctor ....Now after going to a new place my entire routine was changed , and one day I had no medicine with me ......that day I was very afraid that what will happen how will I sleep......and while thinking about all these problems I was getting into more troubles , my entire face was sweating...that day I realized that the medicines I am taking has a bad side effect , so I decided to stop the medication immidiately .....It has been now 2 months I have not taken the medicines ....Now the problem is that I am not getting hungry for food feeling of eating food .......and sometimes a feeling of headache and tension.....what should I do?

Thanks ,
Asked On : Sun, 7 Apr 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Commonly used sleep medicines like Benzodiazepines as Clonazepam, Alprazolam etc or medicines like Zolpidem, Zopiclone etc causes dependence on long term use. So when they are discontinued abruptly they cause withdrawal syndrome like paradoxical insomnia, restlessness, headache, hangover like symptoms, tremors etc. The symptoms mimic anxiety. Its good that you are off medicine for about 1 months now. Now you are having problem of poor appetite, headache and tension. Most probably these symptoms are due to poor sleep. Many medicines can be used which are less dependent as Ramelteon, Melatonin, Doxepine etc. These are less addicting and are equally effective. Improve your sleep hygiene for better sleep. Visit a psychiatrist for proper evaluation.

Dr. Seikhoo Bishnoi, MD
Answered: Sun, 7 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor